Alert archive / Oklahoma / Red Flag Warnings in 2012
Red Flag Warning 7, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 1, 2012, 3:09 AM CST for 8 counties in Texas; 42 counties in Oklahoma. It took effect at Mar 1, 2012, 10:37 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 3:09 AM CST (09:09 UTC)
- In effect from
- Mar 1, 2012, 10:37 AM CST
- Expired
- Mar 1, 2012, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 50 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3118 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277 WWUS84 KOUN 010909 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 309 AM CST THU MAR 1 2012 OKZ006>008-011>031-033>039-044-TXZ083>089-020000- /O.UPG.KOUN.FW.A.0005.120301T1800Z-120302T0000Z/ /O.NEW.KOUN.FW.W.0007.120301T1800Z-120302T0000Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER- BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN- OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 309 AM CST THU MAR 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND VERY WARM..DRY AIR... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * HUMIDITY...AFTERNOON HUMIDITY 15 TO 20 PERCENT. * TEMPERATURE...WILL WARM INTO THE 70S AND LOWER 80S. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004-005-009-010-032-040>042-045-046-TXZ090-020000- /O.NEW.KOUN.FW.W.0007.120301T1800Z-120302T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-HUGHES-GARVIN-MURRAY-PONTOTOC- JEFFERSON-CARTER-CLAY- 309 AM CST THU MAR 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND VERY WARM...DRY AIR... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * HUMIDITY...AFTERNOON HUMIDITY 15 TO 20 PERCENT. * TEMPERATURE...WILL WARM INTO THE MID 70S AND LOWER 80S. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS NEAR 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
3 follow-up statements
460 WWUS84 KOUN 011637 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1037 AM CST THU MAR 1 2012 OKZ004>042-044>046-TXZ083>090-020000- /O.EXT.KOUN.FW.W.0007.120301T1637Z-120302T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1037 AM CST THU MAR 1 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY WARM AND DRY WEATHER COUPLED WITH GUSTY WINDS ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * HUMIDITY...AFTERNOON HUMIDITY 10 TO 20 PERCENT. * TEMPERATURE...WILL WARM INTO THE MID 70S AND LOWER 80S. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
744 WWUS84 KOUN 012014 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 214 PM CST THU MAR 1 2012 OKZ004>042-044>046-TXZ083>090-020000- /O.CON.KOUN.FW.W.0007.000000T0000Z-120302T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 214 PM CST THU MAR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY WARM...DRY CONDITIONS... AND GUSTY WINDS FOR PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS... * HUMIDITY...AFTERNOON HUMIDITY 8 TO 20 PERCENT. * TEMPERATURE...THE LOWER 70S TO LOWER 80S. * WINDS...SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
247 WWUS84 KOUN 020012 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 612 PM CST THU MAR 1 2012 OKZ004>042-044>046-TXZ083>090-020115- /O.EXP.KOUN.FW.W.0007.000000T0000Z-120302T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON-JEFFERSON- CARTER-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 612 PM CST THU MAR 1 2012 ...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS SPEEDS HAVE DECREASED ACROSS THE AREA AND RELATIVE HUMIDITY VALUES WILL BEGIN TO INCREASE THIS EVENING. HOWEVER... WINDS WILL BECOME SOMEWHAT GUSTY AGAIN ACROSS NORTHWEST OKLAHOMA THIS EVENING AND A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT CAUSING WINDS TO SHIFT... SO CAUTION SHOULD STILL BE USED TO AVOID THE START OR SPREAD OF WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 29, 9:37 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Feb 29, 9:37 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CST WED FEB 29 2012
.DISCUSSION...
OVERALL...LITTLE CHANGE TO GOING FORECAST. DID TWEAK TEMPS FOR
TONIGHT BASED ON CURRENT TRENDS WITH SOME LOCATIONS APPROACHING
FORECAST MINS. TEMPS WILL LIKELY STALL OR RISE SLOWLY LATE TONIGHT
AS SOUTHERLY WINDS PICK UP HOWEVER. WILL NOT MAKE ANY CHANGES TO
GOING FIRE WEATHER WATCH AS 00Z DATA JUST NOW STARTING TO COME IN.
LATEST WRF WOULD SUGGEST THAT CONDITIONS WILL BE WORSE ACROSS
WESTERN THIRD OF OKLAHOMA INTO NORTH TEXAS WHERE DRIER AND WINDIER
PARAMETERS WOULD COME INTO PLACE. IT ALSO BACKED OFF ON PRE-
FRONTAL WEAKNESS IN GRADIENT OVER NORTHWEST PARTS OF OKLAHOMA...SO
THAT WILL BE ADDRESSED OVERNIGHT WITH NEW GFS/RUC DATA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 75 43 63 / 0 0 10 10
HOBART OK 38 75 40 61 / 0 0 0 0
WICHITA FALLS TX 42 81 44 68 / 0 0 10 10
GAGE OK 35 75 29 52 / 0 0 0 10
PONCA CITY OK 37 74 39 57 / 0 0 10 10
DURANT OK 42 81 55 74 / 0 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR OKZ006>008-011>031-
033>039-044.
TX...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR TXZ083>089.
&&
11/26Hazardous weather outlook, Feb 29, 12:00 PM CST, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST WED FEB 29 2012
OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST WED FEB 29 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY AND STABLE AIRMASS HAS OVERSPREAD OKLAHOMA AND NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY MAR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT ACROSS
SOUTHEAST OKLAHOMA.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE VERY HIGH AND EXTREME THURSDAY WHEN VERY
WARM...WINDY...AND DRY CONDITIONS DEVELOP. REFER TO THE FIRE WEATHER
WATCH FOR ADDITIONAL INFORMATION. MANY DAYS NEXT WEEK ARE EXPECTED
TO BE SIMILAR.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.Nearby
Red Flag Warnings in Oklahoma, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.